MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 88901
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a visions pv.035 catheter was used for a diagnostic endovascular abdominal aortic aneurysm repair.During advancement, the catheter got stuck on the non-philips guidewire, making it impossible to push or retract; therefore, removed together as a system.A new visions catheter and guidewire were used to complete the procedure with no patient injury reported.This product problem is being submitted because the visions catheter and a non-philips guidewire were removed as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a2: date of birth not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is china.Blocks h3 & h6: the visions pv.035 catheter was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Correction: block d4: lot # is updated from 0303298278 to 0303305944.Expiration date is updated from 26-sep-2026 to 05-oct-2026.Serial # is updated from (b)(6) to (b)(6).Unique identifier (udi #) is updated from (b)(4) to (b)(4).Block h4: device manufacture date is updated from 26-sep-2024 to 05-oct-2024.Device evaluation: block h3: the visions pv.035 catheter was returned without the non-philips guidewire.Visual inspection of the catheter found a broken yellow microcable and portions of the inner member bunched up within the catheter shaft.During functional testing, the catheter failed the guidewire movement test due to resistance encountered.Block h6: the probable cause of the reported failure (removal as a system) is due to damage during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23624743
Report Number3008363989-2025-00147
Device Sequence Number9051250
Product Code OBJ
UDI-Device Identifier00845225002329
UDI-Public(01)00845225002329(11)241005(17)261005(10)0303305944
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model Number88901
Device Catalogue Number88901
Device Lot Number0303305944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.035" GUIDEWIRE; INTRODUCER SHEATH, MFG AND SIZE UNK; PHILIPS: CORE SYSTEM
Patient Age78 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceAsian